Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2012, 1:03 PM EDT for Grady County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 1:03 PM EDT (17:03 UTC)
- Expired
- Aug 9, 2012, 1:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WWUS82 KTAE 091703
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU AUG 9 2012
GAZ157-091745-
GRADY GA-
103 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GRADY COUNTY...
* UNTIL 145 PM EDT
AT 1259 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTH OF WHIGHAM...OR NEAR LAKE IAMONIA...
MOVING NORTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3107 8412 3097 8412 3092 8408 3086 8407
3086 8408 3068 8408 3067 8409 3069 8434
3069 8438 3108 8437
TIME...MOT...LOC 1703Z 230DEG 13KT 3068 8427
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:45 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 10:45 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 AM EDT Thu Aug 9 2012
.NEAR TERM [Through Tonight]...
Updated: 1040am
Although things have returned to a more typical summertime pattern
in our local forecast area, it looks like another day with a very
early start to convection. There is a very high coverage of storms
around Bay and Walton Counties. The 4km NCEP WRF runs (ARW and NMM
cores) seem to depict this rather well and therefore our locally-
derived PoP grids from the high-resolution models seem very
reasonable for today. This resulted in PoPs 70-80% west of the
Apalachicola River in FL Panhandle this morning, with likely PoPs
across much of the area this afternoon. Dense cloud cover and
abundant storms will likely limit temperatures around Panama City.
Highs and hourly temperatures were cut back more in line with the
4km NCEP-ARW. However, in the event there is some clearing in the
afternoon, we did not want to reduce highs much lower than 87.
As far as hazards go, the early start to the convection and the
overall abundance of storms may reduce the severe threat a bit
today (like what eventually happened yesterday) despite large
MLCAPE and delta thetae values. We will have to keep an eye on
rain rates and possible flooding again. FFG remains low from
southern Coffee and Geneva Counties into Houston, far S Dale, and
southern Henry Counties in SE Alabama (3-hr FFG generally 3 inches
or less). It is also quite low right in the cities of Dothan and
Tallahassee. These areas would have a greater likelihood to see
some flooding if they receive persistent thunderstorms today.
&&
.SHORT TERM [Friday Through Saturday]...
Current HPC frontal analysis shows a stationary boundary stretching
from west to east from the plains through Ohio River Valley. As
the upper low in Canada dives southeast it will promote
frontogenesis at the surface and strengthen a surface trof. Both
the Euro and GFS show this trof becoming stuck in our area into
Saturday keeping rain chances above normal. This synoptic pattern
will keep more cloud cover around our CWA then is typical of this
time of year and should help keep Highs from the mid to upper 80s
in the more cloud covered areas and into the lower 90s elsewhere.
&&
.LONG TERM [Saturday Night through Wednesday]...
Good agreement overall amongst the extended range guidance this
morning. Sunday begins with a rather familiar pattern with upper
level ridging across the western half of the country, and a
trough/closed low across the eastern half. The southern extension of
the trough will reach our local area and combine with moist low
level southwesterly flow along the western periphery of the
subtropical ridge to provide a good shot for rain area wide on
Sunday. The trough will then flatten and lift north by Monday as the
upper ridge over the western Atlantic merges with the western U.S.
ridge across the southern tier of the country. This will likely
favor below average PoPs within the seabreeze circulation. Another
weaker shortwave rounds the eastern U.S. trough on Tuesday allowing
it to dig back south a bit, nudging the upper ridge south across
southern Florida. This will favor a near climo to below climo N to S
PoP gradient in the form of scattered convection. The east coast
trough slides east for the remainder of the period and ridging
builds in from the west. Will go with slightly below climo seabreeze
PoPs for Wednesday and Thursday. Max temps will remain near average
for the entire extended period.
&&
.AVIATION [Beginning 15Z Thursday]...
The mid-level scattering of clouds held off any widespread dense
fog development this morning, however KDHN did fall to IFR levels
and will remain this way for just a few more hours. It appears
as though with the exception of KDHN, sites will remain VFR this
morning. Showers and isolated thunderstorms will be possible this
morning at KECP, but will likely not make it into KTLH until later
in the afternoon. During the afternoon, expect a greater chance
for rain along and south of a line from KDHN to KCTY. Storms will
likely initiate around 15z to the west, and spread northeast
through the afternoon. As always, expect MVFR to IFR restrictions
in storms, with VFR expected otherwise.
&&
.MARINE...
Winds will be out of the WSW around 10 kts and seas will generally
be 2 to 3 feet. With some possible 4 foot seas in the offshore
waters west of Panama City. Seas will remain 2 to 3 feet through
Saturday, but should remain below cautionary levels.
&&
.FIRE WEATHER...
No concerns.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Risk of Rip Currents through 7pm CDT for coastal parts
of Bay, Gulf, and Walton Counties.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Lamers
SHORT TERM...Gould/Walsh
LONG TERM...Harrigan
AVIATION...Harrigan
MARINE...Gould/Walsh
FIRE WEATHER...HarriganHazardous weather outlook, Aug 9, 5:31 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 AM EDT THU AUG 9 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 531 AM EDT THU AUG 9 2012 /431 AM CDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER DAY OF WIDESPREAD THUNDERSTORM COVERAGE IS EXPECTED. THERE IS A POTENTIAL FOR HEAVY RAIN AND SOME LOCALIZED FLOODING OR PONDING OF WATER IN POORLY DRAINED AREAS THAT HAVE SEEN A LOT OF RAIN IN RECENT DAYS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PANHANDLE BEACHES. ISOLATED WATERSPOUTS MAY BE POSSIBLE JUST OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE WEEKEND. BY SUNDAY THERE WILL BE A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER CONDITIONS THAT MAY BE EXPERIENCED AS SOON AS IS SAFELY POSSIBLE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WALSH/GOULD
In the hours before
Local storm report, Aug 9, 11:32 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1132 AM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM LIGHTNING 5 SSW PANAMA CITY BEACH 30.11N 85.71W
08/06/2012 BAY FL BROADCAST MEDIA
*** 2 FATAL *** TWO PEOPLE STRUCK BY LIGHTNING ON SHELL
ISLAND NEAR PANAMA CITY PER WJHG-TV. THE 42 YEAR OLD MALE
DIED AT THE SCENE...AND THE 14 YEAR OLD MALE LATER DIED
AT THE HOSPITAL DURING THE OVERNIGHT HOURS OF AUGUST 8TH.
&&
DVDSpecial weather statement, Aug 9, 12:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 PM EDT THU AUG 9 2012
FLZ017-091730-
LEON FL-
1228 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...
* UNTIL 130 PM EDT
AT 1226 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR TALLAHASSEE...OR NEAR MISSION SAN LUIS...MOVING
EAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. A WIND GUST TO 37
MPH WAS MEASURED ON THE FLORIDA STATE CAMPUS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3052 8404 3049 8404 3046 8404 3043 8408
3038 8408 3035 8437 3047 8441 3057 8438
3068 8415 3067 8406 3052 8401
TIME...MOT...LOC 1628Z 252DEG 12KT 3045 8430Special weather statement, Aug 9, 1:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 PM EDT THU AUG 9 2012
ALZ066-067-069-091800-
DALE AL-HOUSTON AL-HENRY AL-
1200 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DALE...HENRY AND
HOUSTON COUNTIES...
* UNTIL 100 PM CDT
AT 1155 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OZARK TO WEBB...OR ALONG A
LINE EXTENDING FROM PLEASANT HILL TO WEBB...MOVING NORTHEAST AT 25
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THE STRONGEST
WIND GUSTS MAY OCCUR BEFORE THE STORM.
LAT...LON 3171 8512 3165 8508 3154 8504 3147 8507
3143 8506 3137 8509 3133 8508 3110 8527
3133 8575 3163 8556 3162 8543 3171 8541
3171 8522 3175 8520
TIME...MOT...LOC 1700Z 216DEG 20KT 3145 8564 3126 8527Special weather statement, Aug 9, 1:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU AUG 9 2012
GAZ157-091745-
GRADY GA-
103 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GRADY COUNTY...
* UNTIL 145 PM EDT
AT 1259 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTH OF WHIGHAM...OR NEAR LAKE IAMONIA...
MOVING NORTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3107 8412 3097 8412 3092 8408 3086 8407
3086 8408 3068 8408 3067 8409 3069 8434
3069 8438 3108 8437
TIME...MOT...LOC 1703Z 230DEG 13KT 3068 8427
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:28 PM EDT | Special Weather Statement | TAE | Leon | 62 min |
| Aug 9, 1:37 PM EDT | Special Marine Warning | TAE | 53 min | |
| Aug 9, 2:21 PM EDT | Special Weather Statement | TAE | Gulf | 39 min |
| Aug 9, 2:23 PM EDT | Special Marine Warning | TAE | 22 min | |
| Aug 9, 2:42 PM EDT | Special Weather Statement | TAE | Walton | 33 min |
| Aug 9, 2:53 PM EDT | Special Weather Statement | TAE | Gulf | 52 min |
| Aug 9, 2:19 PM EDT | Special Weather Statement | TAE | Dougherty | 41 min |
| Aug 9, 2:28 PM EDT | Areal Flood Advisory | TAE | Dougherty | 3 hr |
| Aug 9, 2:35 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 40 min |
| Aug 9, 2:37 PM EDT | Flash Flood Warning | TAE | Dougherty | 83 min |
| Aug 9, 3:43 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 57 min |
| Aug 9, 1:00 PM EDT | Special Weather Statement | TAE | Dale, Henry, Houston | 60 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.